MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Codes Burst Container or Vessel (1074); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
Per the field clinical specialist, during a transcatheter aortic valve replacement (tavr) procedure utilizing a 29 mm sapien 3 ultra resilia valve, an additional 3 cc of volume was added to the balloon prior to inflation.At maximum inflation, the balloon was observed to rupture, resulting in blood being drawn back into the atrium.Calcification was noted extending into the mitral curtain.Care was exercised during withdrawal of the delivery system and balloon into the sheath.Initial resistance was encountered, prompting advancement of the system into the descending aorta, rotation of the delivery system, and a subsequent attempt at re-sheathing.The delivery system could not be removed from the sheath; therefore, both the sheath and delivery system were removed together as a single unit.Upon inspection following removal, no damage to the sheath was observed.It was later reported that the patient expired 24 hours after valve implantation.The physician stated that the patient experienced cardiac arrest in the hospital, was returned to the catheterization laboratory, and was found to have an annular rupture.The perceived root cause was rupture related to annular calcification.The annular rupture and patient death will be reported and captured in the tvt registry.Imaging review indicated that the mid-segment of the inflation balloon was not captured in the available images.Calcification was present at the valve landing zone.
 
Additional Manufacturer Narrative
Correction to h6; component code, impact code, device code, type of investigation, investigation findings, and investigation conclusion.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Imagery review found that the balloon burst radially and longitudinally, the working length of the inflation balloon pieces appeared missing, and calcification was present at the landing zone.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The reported events of balloon burst, and component separation were confirmed through provided imagery.Available information suggests that both patient and procedural factors may have contributed to the events.With respect to the balloon burst, imagery indicated the presence of calcification within the patient's landing zone, which can create challenging anatomy for balloon inflation.Although the balloons are designed and tested to ensure burst pressure is at or above the rated burst pressure, calcified nodules may compromise balloon integrity through mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.In addition, deployment was reported to have been performed using an additional 3 cc beyond the nominal inflation volume specified in the instructions for use, and over inflation may expose the balloon to pressures sufficient to result in burst.Regarding the component separation event, it was reported that missing balloon material likely occurred during attempted removal of the delivery system from the esheath.Additional pull force or device manipulation applied to overcome withdrawal difficulty may increase the likelihood of component separation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24531215
Report Number2015691-2026-12605
Device Sequence Number8894802
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271014(10)67117917
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67117917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale